Homothetic motions of spherically symmetric space-times

Daud Ahmad, M. Ziad

Research output: Contribution to journalArticle

15 Citations (Scopus)

Abstract

The homotheties of spherically symmetric space-times admitting maximal isometry groups larger than SO(3) are found along with their metrics, using the homothety equations and without imposing any restriction on the stress-energy tensor. It turns out that there are either 11 or 7 or 5 homotheties. For the space-times with SO(3) as a maximal group, solution is provided in the form of derivatives of metric coefficients, which then requires a further classification, for example, according to different types of stress-energy tensor, as has been done by Eardley [Commun. Math. Phys. 37, 287 (1974)], Cahill and Taub [Commun. Math. Phys. 21, 1 (1971)], and McIntosh [Phys. Lett. A 50, 429 (1975)].

Original languageEnglish
Pages (from-to)2547-2552
Number of pages6
JournalJournal of Mathematical Physics
Volume38
Issue number5
Publication statusPublished - May 1997

Fingerprint

Tensor
Space-time
tensors
Metric
Isometry Group
Motion
Enlargement
Energy
constrictions
Restriction
Derivative
energy
Coefficient
coefficients
Form

ASJC Scopus subject areas

  • Mathematical Physics
  • Physics and Astronomy(all)
  • Statistical and Nonlinear Physics

Cite this

Homothetic motions of spherically symmetric space-times. / Ahmad, Daud; Ziad, M.

In: Journal of Mathematical Physics, Vol. 38, No. 5, 05.1997, p. 2547-2552.

Research output: Contribution to journalArticle

@article{8b387b4e738645b7ac45e55f5b9845b4,
title = "Homothetic motions of spherically symmetric space-times",
abstract = "The homotheties of spherically symmetric space-times admitting maximal isometry groups larger than SO(3) are found along with their metrics, using the homothety equations and without imposing any restriction on the stress-energy tensor. It turns out that there are either 11 or 7 or 5 homotheties. For the space-times with SO(3) as a maximal group, solution is provided in the form of derivatives of metric coefficients, which then requires a further classification, for example, according to different types of stress-energy tensor, as has been done by Eardley [Commun. Math. Phys. 37, 287 (1974)], Cahill and Taub [Commun. Math. Phys. 21, 1 (1971)], and McIntosh [Phys. Lett. A 50, 429 (1975)].",
author = "Daud Ahmad and M. Ziad",
year = "1997",
month = "5",
language = "English",
volume = "38",
pages = "2547--2552",
journal = "Journal of Mathematical Physics",
issn = "0022-2488",
publisher = "American Institute of Physics Publising LLC",
number = "5",

}

TY - JOUR

T1 - Homothetic motions of spherically symmetric space-times

AU - Ahmad, Daud

AU - Ziad, M.

PY - 1997/5

Y1 - 1997/5

N2 - The homotheties of spherically symmetric space-times admitting maximal isometry groups larger than SO(3) are found along with their metrics, using the homothety equations and without imposing any restriction on the stress-energy tensor. It turns out that there are either 11 or 7 or 5 homotheties. For the space-times with SO(3) as a maximal group, solution is provided in the form of derivatives of metric coefficients, which then requires a further classification, for example, according to different types of stress-energy tensor, as has been done by Eardley [Commun. Math. Phys. 37, 287 (1974)], Cahill and Taub [Commun. Math. Phys. 21, 1 (1971)], and McIntosh [Phys. Lett. A 50, 429 (1975)].

AB - The homotheties of spherically symmetric space-times admitting maximal isometry groups larger than SO(3) are found along with their metrics, using the homothety equations and without imposing any restriction on the stress-energy tensor. It turns out that there are either 11 or 7 or 5 homotheties. For the space-times with SO(3) as a maximal group, solution is provided in the form of derivatives of metric coefficients, which then requires a further classification, for example, according to different types of stress-energy tensor, as has been done by Eardley [Commun. Math. Phys. 37, 287 (1974)], Cahill and Taub [Commun. Math. Phys. 21, 1 (1971)], and McIntosh [Phys. Lett. A 50, 429 (1975)].

UR - http://www.scopus.com/inward/record.url?scp=0031514351&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0031514351&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:0031514351

VL - 38

SP - 2547

EP - 2552

JO - Journal of Mathematical Physics

JF - Journal of Mathematical Physics

SN - 0022-2488

IS - 5

ER -